There is a warning on the label, or the info sheet, apparently, that restylane can cause autoimmune diseases such as lupus, dermatomyositis, polymiositis, rheumatoid arthritis, etc... Have any doctors had this happen to any of their patients or have heard of it happening in other clinics/spas? I'd like to know the odds of it happening to a human host. Honest replies please.
Does Restylane Cause...
Doctor Answers (5)
You can get an allergic reaction or an unusual response to Restylane
I have not heard of Restylane causing autoimmune diseases. You can get an allergic reaction or an unusual response to Restylane that may come across as an allergy or an auto-immune response to the product. However, anyone who has these diseases should use any injectable filler with caution.
Restylane not thought of to be connected with connective tissue disease
I am very suprised by your statement and am not aware that hyaluronic acid has been associated with connective tissue disease with any true cause and effect.
Restylane and autoimmune reactions
I have not heard or read any association of restylane or any of the Hyaluronic acid products having caused an autoimmune reaction.
You might also like...
Where does restylane is to be avoided in lupus or autoimmune disease?
SEE LINK BELOW: NO SUCH WARNING! While there are theoretical potentials for collagen, a protein, and potential allergen to stimulate or aggravate autoimmune collagen vascular substances, other fillers such as the hyaluronics which are a glycosaminoglycan are not purported to cause collagen vascular disorders. I am a little confused and I searched the package label and could find no such warning. Search the document for yourself below.
Web reference: http://www.medicis.com/products/pi/pi_restylane.pdf
Restylane does NOT cause Autoimmune disorders
Restylane is a product of Hyaluronic acid, naturally found in our bodies (in joints, eyeball etc) which has been stabilized with additional cross links to make it last longer. While our bodies can uncommonly decide to view certain tissues as foreign and attack them as seen in autoimmune disease, it has NEVER been shown that the injection of a naturally found body substance such as hyaluronic acid can cause such a disorder.
I have actively used Restylane/Juvederm for years and have never seen nor heard of such issues. These fillers have been used in millions of people all over the world for years. If this was a serious concern you can rest assured we would have been hearing about it.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.